Alert archive / Colorado / Red Flag Warnings in 2012
Red Flag Warning 9, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Apr 23, 2012, 2:57 PM MDT for 6 counties in Colorado. It took effect at Apr 24, 2012, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2012, 2:57 PM MDT (20:57 UTC)
- In effect from
- Apr 24, 2012, 2:00 PM MDT
- Expired
- Apr 24, 2012, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Grand Junction, CO
Counties Garfield County, CO, Mesa County, CO, Moffat County, CO, Montrose County, CO, Rio Blanco County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 23 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3246 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
933 WWUS85 KGJT 232057 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 257 PM MDT MON APR 23 2012 ...GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS EXPECTED TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF WESTERN COLORADO ON TUESDAY... .NEAR RECORD WARMTH WILL HELP ACHIEVE VERY LOW AFTERNOON HUMIDITIES AND GUSTY WINDS TUESDAY AFTERNOON AND EARLY EVENING TO CREATE RED FLAG CONDITIONS. THE STRONG HEATING WILL PROMOTE DEEP MIXING WHICH WILL TAP INTO STRENGTHENING WINDS ALOFT ASSOCIATED WITH A PASSING DISTURBANCE. THESE WINDS WILL BE BROUGHT DOWN TO THE SURFACE WHERE FREQUENT WIND GUSTS IN THE 25 TO 35 MPH RANGE WILL BE COMMON OVER THE LOWER VALLEYS OF WESTERN COLORADO DURING THE PEAK HEATING HOURS. UTZ444-232200- /O.CAN.KGJT.FW.A.0007.120424T2000Z-120425T0300Z/ EAST TAVAPUTS PLATEAU- 257 PM MDT MON APR 23 2012 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 444... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE FIRE WEATHER WATCH. THE FIRE WEATHER WATCH HAS BEEN REPLACED IN NORTHWEST COLORADO WITH A RED FLAG WARNING. IN NORTHEAST UTAH FUELS HAVE GREENED UP SUFFICIENTLY THAT THE WATCH HAS BEEN CANCELLED DUE TO THE LACK OF CRITICAL FUELS. $$ COZ200-202-240900- /O.UPG.KGJT.FW.A.0007.120424T2000Z-120425T0300Z/ /O.NEW.KGJT.FW.W.0009.120424T2000Z-120425T0300Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- 257 PM MDT MON APR 23 2012 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR COLORADO FIRE WEATHER ZONES 200 AND 202... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * IMPACTS...ANY FIRE IGNITIONS WILL BE VERY DIFFICULT TO CONTROL WITH HIGH RATES OF SPREAD POSSIBLE. EVEN SIMPLE AGRICULTURAL BURNS WILL RISK LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ COZ203-290-240900- /O.NEW.KGJT.FW.W.0009.120424T2000Z-120425T0300Z/ GRAND JUNCTION FORECAST AREA-PARADOX VALLEY FORECAST AREA- 257 PM MDT MON APR 23 2012 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR COLORADO FIRE WEATHER ZONES 203 AND 290... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA AND FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * IMPACTS...ANY FIRE IGNITIONS WILL BE VERY DIFFICULT TO CONTROL WITH HIGH RATES OF SPREAD POSSIBLE. EVEN SIMPLE AGRICULTURAL BURNS WILL RISK LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
5 follow-up statements
361 WWUS85 KGJT 240301 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 901 PM MDT MON APR 23 2012 ...GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS EXPECTED TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF WESTERN COLORADO TOMORROW... .RECORD WARMTH WILL HELP ACHIEVE VERY LOW AFTERNOON HUMIDITIES AND GUSTY WINDS TOMORROW AFTERNOON AND EARLY EVENING CREATING RED FLAG CONDITIONS ACROSS COLORADO. THE STRONG HEATING WILL PROMOTE DEEP MIXING THAT WILL TAP INTO STRENGTHENING WINDS ALOFT ASSOCIATED WITH A PASSING DISTURBANCE. THESE WINDS WILL BE BROUGHT DOWN TO THE SURFACE WHERE FREQUENT WIND GUSTS IN THE 25 TO 35 MPH RANGE WILL BE COMMON OVER THE LOWER VALLEYS OF WESTERN COLORADO DURING THE PEAK HEATING HOURS. COZ200-202-203-290-241515- /O.CON.KGJT.FW.W.0009.120424T2000Z-120425T0300Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- GRAND JUNCTION FORECAST AREA-PARADOX VALLEY FORECAST AREA- 901 PM MDT MON APR 23 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR COLORADO FIRE WEATHER ZONES 203 AND 290... * AFFECTED AREA... IN COLORADO... FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA... FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA... FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA AND FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * IMPACTS...ANY FIRE IGNITIONS WILL BE VERY DIFFICULT TO CONTROL WITH HIGH RATES OF SPREAD POSSIBLE. EVEN SIMPLE AGRICULTURAL BURNS WILL RISK LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
470 WWUS85 KGJT 240356 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 956 PM MDT MON APR 23 2012 ...GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS EXPECTED TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF WESTERN COLORADO TOMORROW... .RECORD WARMTH WILL HELP ACHIEVE VERY LOW AFTERNOON HUMIDITIES AND GUSTY WINDS TOMORROW AFTERNOON AND EARLY EVENING CREATING RED FLAG CONDITIONS ACROSS COLORADO. THE STRONG HEATING WILL PROMOTE DEEP MIXING THAT WILL TAP INTO STRENGTHENING WINDS ALOFT ASSOCIATED WITH A PASSING DISTURBANCE. THESE WINDS WILL BE BROUGHT DOWN TO THE SURFACE WHERE FREQUENT WIND GUSTS IN THE 25 TO 35 MPH RANGE WILL BE COMMON OVER THE LOWER VALLEYS OF WESTERN COLORADO DURING THE PEAK HEATING HOURS. COZ200-202-203-290-241600- /O.CON.KGJT.FW.W.0009.120424T2000Z-120425T0300Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- GRAND JUNCTION FORECAST AREA-PARADOX VALLEY FORECAST AREA- 956 PM MDT MON APR 23 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR COLORADO FIRE WEATHER ZONES 200...202...203 AND 290... * AFFECTED AREA... IN COLORADO... FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA... FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA... FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA AND FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * IMPACTS...ANY FIRE IGNITIONS WILL BE VERY DIFFICULT TO CONTROL WITH HIGH RATES OF SPREAD POSSIBLE. EVEN SIMPLE AGRICULTURAL BURNS WILL RISK LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
624 WWUS85 KGJT 241006 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 406 AM MDT TUE APR 24 2012 ...GUSTY WINDS...LOW HUMIDITY...DRY FUELS AND RECORD HEAT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF WESTERN COLORADO THIS AFTERNOON AND EVENING... .THIS RED FLAG WARNING INCLUDES COLORADO FIRE ZONES 200...202... 203...AND 290. RECORD WARMTH WILL HELP ACHIEVE VERY LOW AFTERNOON HUMIDITIES AND GUSTY WINDS THIS AFTERNOON AND EARLY EVENING...CREATING RED FLAG CONDITIONS ACROSS MUCH OF WESTERN COLORADO. THE STRONG HEATING WILL PROMOTE DEEP MIXING THAT WILL TAP INTO STRENGTHENING WINDS ALOFT ASSOCIATED WITH A PASSING DISTURBANCE. THESE WINDS WILL BE BROUGHT DOWN TO THE SURFACE WHERE FREQUENT WIND GUSTS IN THE 25 TO 35 MPH RANGE WILL BE COMMON OVER THE LOWER VALLEYS OF WESTERN COLORADO DURING THE PEAK HEATING HOURS. COZ200-202-203-290-242200- /O.CON.KGJT.FW.W.0009.120424T2000Z-120425T0300Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- GRAND JUNCTION FORECAST AREA-PARADOX VALLEY FORECAST AREA- 406 AM MDT TUE APR 24 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR COLORADO FIRE WEATHER ZONES 200...202...203 AND 290... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA...FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA...FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA AND FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * IMPACTS...ANY FIRE IGNITIONS WILL BE VERY DIFFICULT TO CONTROL WITH HIGH RATES OF SPREAD POSSIBLE. EVEN SIMPLE AGRICULTURAL BURNS WILL RISK LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE) CUOCO
714 WWUS85 KGJT 241825 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1225 PM MDT TUE APR 24 2012 ...GUSTY WINDS...LOW HUMIDITY...DRY FUELS AND RECORD HEAT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF WESTERN COLORADO THIS AFTERNOON AND EVENING... .THIS RED FLAG WARNING INCLUDES COLORADO FIRE ZONES 200...202... 203...AND 290. RELATIVE HUMIDITIES WILL CONTINUE TO DROP INTO THE SINGLE DIGITS AND LOWER TEENS THIS AFTERNOON AS RECORD WARM SPREADS OVER THE AREA. THE STRONG HEATING WILL ALSO LEAD TO GUSTY WINDS REACHING THE SURFACE...AND WHEN COMBINED WITH THE DRY AIRMASS...RED FLAG CONDITIONS WILL DEVELOP ACROSS MANY LOWER ELEVATIONS OF WESTERN COLORADO. WIND GUSTS IN THE 25 TO 30 MPH RANGE WILL BE COMMON OVER THE LOWER VALLEYS OF WESTERN COLORADO DURING THE PEAK HEATING HOURS TODAY...AND PASSING SHOWERS MAY ALSO BRING GUSTY WINDS DOWN TO THE SURFACE. COZ200-202-203-290-250300- /O.CON.KGJT.FW.W.0009.120424T2000Z-120425T0300Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- GRAND JUNCTION FORECAST AREA-PARADOX VALLEY FORECAST AREA- 1225 PM MDT TUE APR 24 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR COLORADO FIRE WEATHER ZONES 200...202...203 AND 290... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA...FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA...FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA AND FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...9 TO 14 PERCENT. * IMPACTS...ANY FIRE IGNITIONS WILL BE VERY DIFFICULT TO CONTROL WITH HIGH RATES OF SPREAD POSSIBLE. EVEN SIMPLE AGRICULTURAL BURNS WILL RISK LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
765 WWUS85 KGJT 250249 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 849 PM MDT TUE APR 24 2012 COZ200-202-203-290-250400- /O.EXP.KGJT.FW.W.0009.000000T0000Z-120425T0300Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- GRAND JUNCTION FORECAST AREA-PARADOX VALLEY FORECAST AREA- 849 PM MDT TUE APR 24 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202...203 AND 290... WINDS HAVE SUBSIDED ACROSS MUCH OF THE WARNED AREA THIS EVENING SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Apr 23, 11:25 AM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, Apr 23, 11:25 AM MDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1125 AM MDT MON APR 23 2012
.UPDATE...
ISSUED AT 1124 AM MDT MON APR 23 2012
HAVE MADE SOME MINOR ADJUSTMENTS TO POPS FIELD TO FIT CURRENT
TRENDS IN BOTH THE HRRR-3KM AND RUC13 MODELS. CURRENT CU FIELD
BUILDING OVER THE HIGH COUNTRY THIS MORNING AND INCREASING HEAT
AND INSTABILITY WILL ALLOW A FEW HIGH BASED STORMS TO DEVELOP
LATER TODAY. FOCUS WILL BE ACROSS THE SAN JUAN MOUNTAINS. HOURLY
POP GRIDS HAVE BEEN UPDATED AND NEW POINT AND CLICK FORECASTS WILL
REFLECT THESE ADJUSTMENTS. MAIN ZONE PACKAGE WILL NOT BE UPDATED
ATTM.
&&
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 322 AM MDT MON APR 23 2012
A HUGE RIDGE WILL DOMINATE THE WEATHER OVER THE WESTERN U.S. FOR
THE NEXT SEVERAL DAYS. THE MAIN MESSAGE FOR TODAY WILL BE NEAR
RECORD TO RECORD HIGH TEMPERATURES AGAIN TODAY. 700 MB TEMPS
CONTINUE TO RISE...REACHING PLUS 10 TO 12 DEGREES LATE THIS
AFTERNOON. THIS MORNING A STRING OF WEAK VORT MAXES FLOWING
BENEATH DIVERGENCE ALOFT WILL PRODUCE A STRONG OF SHOWERS
EXTENDING ACROSS SRN ID AND SW WY WITH A LINE OF MID AND HI CLOUDS
RIDING OVER THE CREST OF THE RIDGE AND INTO NE UT AND WRN CO. THE
TRAJECTORY OF THE VORT MAXES SHOULD TAKE THEM NORTH AND NORTHEAST
INTO ID AND WY...SO BELIEVE ON THESE WILL NO AFFECT THE FORECAST
AREA.
THE FIRST IN A SERIES SMALLISH WAVES WILL AFFECT THE AREA LATE
TONIGHT INTO TUE MORNING AS THE UPPER RIDGE BEGINS TO SLIDE EAST
AND DE-AMPLIFY. THIS FIRST WAVE WAS CURRENTLY SOUTHWEST OF SRN CA
AND IS EXPECTED TO REACH THE 4 CORNERS BY 12Z TUE BUT WILL BE
WEAKENING AS IT ENCOUNTERS THE RIDGE...BUT COULD STILL GENERATE
SOME ISOLATED SHOWER OR THUNDERSTORM THROUGH TUE MORNING. BOTH
NAM/GFS HAVE IT CROSSING WRN CO MIDDAY TUE. MOISTURE NOT
GREAT...BUT ENOUGH MID-LEVEL MOISTURE LIKELY TO BE PRESENT FOR
ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS TUE AFTERNOON. ACTUAL
PRECIPITATION AT THE SURFACE LOOKS TO BE LITTLE OR NONE...HOWEVER.
MAIN STORY TUESDAY WILL BE THE ADDITION OF A LITTLE MORE WIND TO THE
CONTINUED MUCH ABOVE NORMAL TEMPS AND LOW DAYTIME HUMIDITIES. DEEP
MIXING FROM DAYTIME HEATING AND SOME STRENGTHENING OF THE SW FLOW
BEHIND THE RIDGE AXIS SHOULD LEAD TO SOME GUSTY WINDS TUE AFTERNOON
ESPECIALLY FROM NW CO TO NRN SAN JUAN COUNTY UTAH. THE FIRE WEATHER
WATCH FOR PORTIONS OF NW CO AND NE UT STILL STILL LOOKS ON TRACK.
.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 322 AM MDT MON APR 23 2012
TUESDAY NIGHT-WEDNESDAY NIGHT: SOME BRIEF DRYING INDICATED IN THE
700-500 MB LAYER SPECIFIC HUMIDITY TUE EVENING BEHIND THAT FIRST
WAVE...BUT THE GENERAL TREND STILL LOOKS TO BE GRADUALLY INCREASING
MOISTURE FOR WED. ANOTHER UPPER WAVE PASSES TUE NIGHT THAT COULD
KEEP ISOLATED SHOWERS PRESENT AND MAY COOL THINGS A FEW DEGREES ON
WED. CLOUDS ON THE INCREASE FROM THE SOUTHWEST WED NIGHT AS A MORE
SIGNIFICANT UPPER TROUGH APPROACHES.
BY THURSDAY MORNING THE MAIN PACIFIC TROUGH WILL BE MOVING
ONSHORE AND THE NAM12 SHOWS A STRONG SHORTWAVE TROUGH EJECTING
TROUGH SRN CA AND NW AZ...THEN REACHING THE FOUR CORNERS BY NOON.
THE GFS SHOWS THIS TROUGH MUCH STRONGER AND CLOSED OFF OVER SRN CA
THU MORNING. IT MOVES THIS FEATURE MORE SLOWLY THRU AZ AND KEEPS
IT CLOSED AS IT MOVES INTO WESTERN NM LATE THU AFTERNOON. THE
CONSENSUS IN THE MODELS CALLS FOR INCREASING CLOUDS...A BETTER
CHANCE OF PRECIPITATION AND COOLER TEMPS THU. THE BEST CHANCE OF
PRECIP SHOULD BE LATE THU AFTERNOON THRU THU NIGHT. MODEL
SOLUTIONS FOR FRIDAY HAVE THE MAIN TROUGH LINE EAST OF THE AREA...
WITH NW WINDS AND COOL ADVECTION OVER WRN CO AND ERN UT. SAT AND
SUN LOOK LIKE RELATIVELY DRY NORTHWEST FLOW OVER THE AREA.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1107 AM MDT MON APR 23 2012
VFR CONDITIONS WILL PREVAIL ACROSS THE FORECAST AREA. ISOLATED
HIGH-BASED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS
AFTERNOON AND DRIFT ACROSS THE HIGHER VALLEYS THIS EVENING. LITTLE
OR NO RAIN WILL REACH THE GROUND WITH THESE STORMS...ALTHOUGH GUSTY
OUTFLOW WINDS TO NEAR 50 MPH WILL BE POSSIBLE.
&&
.FIRE WEATHER...
ISSUED AT 322 AM MDT MON APR 23 2012
RECORD TO NEAR RECORD WARMTH WILL CONTINUE TODAY THROUGH TUESDAY.
AFTERNOON HUMIDITY WILL DROP TO THE LOWER TEENS AND SINGLE DIGITS
OVER MANY VALLEY LOCATIONS MONDAY AND TUESDAY. VERTICAL MIXING
WILL BE STRONG...LEADING TO GUSTY AFTERNOON WINDS...STRONGER NEAR
HIGH-BASED THUNDERSTORMS THAT ARE POSSIBLE OVER RIDGES THIS
AFTERNOON. AREAL COVERAGE OF THUNDERSTORMS AND BRIEF WIND GUSTS
WILL LIMIT CRITICAL FIRE WEATHER CONDITIONS TODAY. ON TUESDAY
HOWEVER...WINDS ALOFT WILL INCREASE AND THE CHANCE OF SUSTAINED
WINDS AND GUSTS OVER 25 MPH WILL INCREASE. BECAUSE OF THIS...A
FIRE WEATHER WATCH HAS BEEN CONTINUED FOR CO FIRE ZONES 200 AND
202 AND UT FIRE ZONE 444 FOR CRITICAL FUELS...GUSTY WINDS...AND
LOW HUMIDITIES. COOLER AND MORE MOIST CONDITIONS CAN BE EXPECTED
THROUGH LATE WEEK AS PRECIPITATION CHANCES ALSO INCREASE.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR COZ200-202.
UT...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR UTZ444.
&&
UPDATE...JDC
SHORT TERM...CJC/JAD
LONG TERM...JAD/CJC
AVIATION...JDC
FIRE WEATHER...CCHazardous weather outlook, Apr 23, 3:25 AM MDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 325 AM MDT MON APR 23 2012 COZ001>014-017>023-UTZ022>025-027>029-240930- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 325 AM MDT MON APR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT RECORD TO NEAR RECORD HIGH TEMPERATURES AND VERY LOW HUMIDITY WILL CONTINUE FIRE WEATHER CONCERNS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SURFACE WINDS ARE EXPECTED TO INCREASE TUESDAY AS A WEAK DISTURBANCE MOVES OVER THE AREA. THESE WINDS COMBINED WITH LOW RELATIVE HUMIDITIES AND MUCH ABOVE NORMAL AFTERNOON TEMPERATURES...ARE EXPECTED TO CREATE CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH HAS BEEN CONTINUED TUESDAY AFTERNOON THROUGH TUESDAY EVENING. FOR COLORADO AND UTAH...WIDELY SCATTERED THUNDERSTORMS FAVORING HIGHER TERRAIN WILL DEVELOP EACH AFTERNOON/EVENING THROUGH WEDNESDAY AS TEMPERATURES CONTINUE TO RISE TO WELL ABOVE NORMAL LEVELS THROUGH MIDWEEK. SHOWERS AND THUNDERSTORMS ARE EXPECT TO INCREASE IN COVERAGE AND INTENSITY THURSDAY AS A STRONG DISTURBANCE SWEEPS NORTHEASTWARD ACROSS THE REGION. UNSETTLED BUT COOLER WEATHER WILL LINGER FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Colorado, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.